Jump to content

Photo

Stopping Spironolactone, What To Expect?


8 replies to this topic

#1 Sinderella

Sinderella

    Junior Member

  • Members
  • Posts & Likes
    Posts: 49
    Blog Entries: 1
    Likes: 8
About Me
  • Gender:Female
  • Interests:Reading, video games, cooking, hiking, starting tv shows on Netflix and watching six seasons in a week.
  • Joined: 04-March 14

Achievements

     

Posted 02 June 2014 - 08:54 AM

I'm stopping Spironolactone in a few days. My prescription ran up, and I'm so tired of having to go to the dermatologist once every month to get a new Rx. I have a high co-pay, and I'm over it. Anyway, I'm currently 100% clear and I'm terrified to mess something up :(. Will stopping cause my skin to start breaking out again?

 

I'm currently still on:

Birth control (Tri Nessa)

Tazorac 0.05%

Finacea



#2 tanna23

tanna23

    Member

  • Members
  • Posts & Likes
    Posts: 103
    Blog Entries: 29
    Likes: 20
About Me
  • Gender:Female
  • Interests:Getting the clearest skin possible on my face, chest and back before my wedding next year. I don't want a single pimple or a single mark anywhere on my body.
  • Joined: 14-June 13

Achievements

     

Posted 02 June 2014 - 10:01 AM

I've read about people breaking out when they stop spiro, but you're still on birth control so that may help regulate your hormones enough to prevent a breakout.
I think it's best you ask your dermatologist

#3 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,444
    Likes: 152
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 02 June 2014 - 12:57 PM

i wonder why your derm wont write you for 6 months of the med? my derm does mine in 6 month intervals that way i dont have to keep coming back. did you ask about that? i would be leary quitting spiro maybe try cutting your dose in a half for a while to see what happens and then go from there. 



#4 cvd

cvd

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 744
    Blog Entries: 1
    Likes: 110
About Me
  • Gender:Female
  • Joined: 15-May 07

Achievements

     

Posted 02 June 2014 - 05:45 PM

I agree with all of the above.  My old derm once stopped my spiro and I broke out after several months...but I wasn't doing anything else and when I was on spiro I was breaking out anyway (less but still happening).  Since spiro works by blocking androgens the effects of starting or stopping it take a long time (months).

 

The other meds you're on may keep you clear eneough.  Will be an interesting experiment.  I plan to wean off spiro eventually as I really think the other things I'm doing now will keep me clear.  I'm a bit of a chicken tho so I'll wean off very very slowly.

 

Good luck!  Tell us how it goes!



#5 Sinderella

Sinderella

    Junior Member

  • Members
  • Posts & Likes
    Posts: 49
    Blog Entries: 1
    Likes: 8
About Me
  • Gender:Female
  • Interests:Reading, video games, cooking, hiking, starting tv shows on Netflix and watching six seasons in a week.
  • Joined: 04-March 14

Achievements

     

Posted 03 June 2014 - 08:40 AM

i wonder why your derm wont write you for 6 months of the med? my derm does mine in 6 month intervals that way i dont have to keep coming back. did you ask about that? i would be leary quitting spiro maybe try cutting your dose in a half for a while to see what happens and then go from there. 

 

I've asked, she won't. The most she'll do is two. I'm not quite sure why. I'd go somewhere else, but her office is the only dermatology clinic in my area without driving an hour. It's really a pain.

 

 

I agree with all of the above.  My old derm once stopped my spiro and I broke out after several months...but I wasn't doing anything else and when I was on spiro I was breaking out anyway (less but still happening).  Since spiro works by blocking androgens the effects of starting or stopping it take a long time (months).

 

The other meds you're on may keep you clear eneough.  Will be an interesting experiment.  I plan to wean off spiro eventually as I really think the other things I'm doing now will keep me clear.  I'm a bit of a chicken tho so I'll wean off very very slowly.

 

Good luck!  Tell us how it goes!

 

Will do! I must say, if I can manage to get her to refill another dose via phone, I will probably stay on it. Giving her a call this afternoon. I'm prepared to beg and plead, haha.



#6 Tootie2014

Tootie2014

    Junior Member

  • Members
  • Posts & Likes
    Posts: 35
    Likes: 1
About Me
  • Joined: 06-June 14

Posted 06 June 2014 - 08:03 PM

I was on spiro and it significantly brought my cystic breakouts down (chin, jaw, neck) and I did breakout after I quit but I hated taking something systemic and got sick of peeing all of the time so I went for tretinoin cream .05 to also help fine lines and my scarring/tone; I have had AMAZING success with it. And I don't have to deal with electrolyte labs or being cut off eventually. Just wanted to throw that out there!

#7 Sinderella

Sinderella

    Junior Member

  • Members
  • Posts & Likes
    Posts: 49
    Blog Entries: 1
    Likes: 8
About Me
  • Gender:Female
  • Interests:Reading, video games, cooking, hiking, starting tv shows on Netflix and watching six seasons in a week.
  • Joined: 04-March 14

Achievements

     

Posted 13 June 2014 - 08:43 AM

It's been about 10 days since I stopped taking spiro. I completely stopped wearing makeup in order to give it a fair trial. I only wore makeup once or twice a week anyway, so it's not that big of a change. I just didn't want to have anything interfere.

 

So far, I've just had one or two whiteheads that went away quickly. Maybe this is just me being weird, but I feel like my face looks redder and sort of splotchy since I've stopped taking it.

 

On a non-skin related note, my self esteem has taken a drastic downward spiral. I just feel like my face looks puffy and odd. I don't know if that's a side effect of stopping the medicine, but I figured it was worth mentioning. If anyone who has stopped taking spiro has experienced this, please let me know. And let me know if it goes away! I feel like crawling under a rock.



#8 cvd

cvd

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 744
    Blog Entries: 1
    Likes: 110
About Me
  • Gender:Female
  • Joined: 15-May 07

Achievements

     

Posted 13 June 2014 - 10:02 AM

So sorry you're going through this!  Hang in there.  Can you speak with your derm about the increased redness and puffiness?  It seems more like a reaction to a topical than stopping spiro.  Have you changed anything else in your regime...even maybe washing a bit more roughly?  Sounds like you have extremely sensitive skin...and if so then any little change, especially topically can make a big difference.  Double check diet too and aim for a low inflammatory one...a calming diet (avoid spicy foods, hot foods, go for whole fresh versus junk).  This will help your skin to calm down too as anything happening with digestion (inner skin) can also affect the outer skin and inflame things.  Hope this helps!



#9 Sinderella

Sinderella

    Junior Member

  • Members
  • Posts & Likes
    Posts: 49
    Blog Entries: 1
    Likes: 8
About Me
  • Gender:Female
  • Interests:Reading, video games, cooking, hiking, starting tv shows on Netflix and watching six seasons in a week.
  • Joined: 04-March 14

Achievements

     

Posted 24 June 2014 - 08:45 AM

So sorry you're going through this!  Hang in there.  Can you speak with your derm about the increased redness and puffiness?  It seems more like a reaction to a topical than stopping spiro.  Have you changed anything else in your regime...even maybe washing a bit more roughly?  Sounds like you have extremely sensitive skin...and if so then any little change, especially topically can make a big difference.  Double check diet too and aim for a low inflammatory one...a calming diet (avoid spicy foods, hot foods, go for whole fresh versus junk).  This will help your skin to calm down too as anything happening with digestion (inner skin) can also affect the outer skin and inflame things.  Hope this helps!

 

I am a big fat chicken. I went back on spiro last week.

 

I hadn't changed anything other than omitting spiro, and I eat relatively well. I just couldn't take it! My cheeks right near my nose started breaking out with cysts. I never break out in that area. *sigh*

 

I called in to my derm and she gave me three more months. But now I'm left battling these cysts on my cheeks. And to think I was 100% clear! I feel like I've just shot myself in the foot.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users